This case involves a 52-year-old man with subsequent development of Exogenous Cushing’s syndrome and steroid induced adrenal insufficiency after 1year of unmonitored betamethasone therapy for Arthritis. The patient reported a 4 months old ulcer of the left foot, accompanied by newly detected type 2 diabetes mellitus. Investigations showed exogenous hypercortisolism complicated by sepsis, hypoalbuminemia, raised transaminases and leucocytosis. Radiographic assessment identified absence of the left kidney. The patient was managed in the ICU with a multidisciplinary approach, including intravenous antibiotics, stress dose intravenous hydrocortisone, strict glycemic control, and later transition to a tapering oral corticosteroid regimen. This case illustrates consequences of chronic exogenous corticosteroid exposure and emphasizes the importance of judicious steroid use, vigilant monitoring for Hypothalamic-Pituitary Axis (HPA) axis suppression, and prompt management of secondary infections.
Abstract
Share on Mobile
Scan to access on mobile
Keywords
Betamethasone
Exogenous Cushing’s syndrome
Hypoalbuminemia
Steroid induced
adrenal insufficiency
Type 2 diabetes mellitus
Content
No content available

